Alert archive / Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 77, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 29, 2019, 6:10 PM EDT for 5 counties in Virginia. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2019, 6:10 PM EDT (22:10 UTC)
- Expired
- May 29, 2019, 7:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 138 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:20 PM EDT | TSTM WND DMG | 2 Nnw Brookneal, VA | 7 TREES DOWN IN THE BROOKNEAL AREA. |
| May 29, 7:12 PM EDT | TSTM WND DMG | Saxe, VA | NUMEROUS TREES DOWN ACROSS THE COUNTY, INCLUDING CHARLOTTE COURT HOUSE AND RED HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 3:41 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
311
WUUS51 KRNK 292210
SVRRNK
VAC011-031-037-083-143-292315-
/O.NEW.KRNK.SV.W.0077.190529T2210Z-190529T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
610 PM EDT Wed May 29 2019
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
South central Appomattox County in central Virginia...
Charlotte County in south central Virginia...
Southern Campbell County in central Virginia...
Northeastern Pittsylvania County in south central Virginia...
Northern Halifax County in south central Virginia...
* Until 715 PM EDT
* At 609 PM EDT, severe thunderstorms were located along a line
extending from near Evington to Hurt to near Pittsville, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Altavista...
Hurt...
Gretna...
Brookneal...
and Keysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3689 7849 3675 7861 3691 7952 3708 7935
3726 7923 3723 7868 3722 7869 3721 7869
3719 7868 3719 7864 3717 7863 3714 7859
3715 7855 3713 7851 3709 7848 3708 7845
TIME...MOT...LOC 2209Z 278DEG 25KT 3719 7922 3706 7928 3695 7943
HAIL...1.00IN
WIND...60MPH
$$
Loconto2 follow-up statements
589
WWUS51 KRNK 292247
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
647 PM EDT Wed May 29 2019
VAC011-031-037-083-143-292315-
/O.CON.KRNK.SV.W.0077.000000T0000Z-190529T2315Z/
Appomattox VA-Charlotte VA-Campbell VA-Pittsylvania VA-Halifax VA-
647 PM EDT Wed May 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR
SOUTH CENTRAL APPOMATTOX...CHARLOTTE...SOUTHEASTERN CAMPBELL...EAST
CENTRAL PITTSYLVANIA AND NORTHERN HALIFAX COUNTIES...
At 646 PM EDT, severe thunderstorms were located along a line
extending from near Hat Creek to near Cody to Mt Airy, moving east at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...County dispatchers. At 620 PM, seven downed trees was
reported in Brookneal.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brookneal...
Keysville...
Charlotte Court House...
Phenix...
and Redoak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3689 7849 3675 7861 3689 7943 3702 7908
3724 7883 3723 7868 3722 7869 3721 7869
3719 7868 3719 7864 3717 7863 3714 7859
3715 7855 3713 7851 3709 7848 3708 7845
TIME...MOT...LOC 2246Z 278DEG 25KT 3716 7899 3703 7905 3692 7920
HAIL...1.00IN
WIND...60MPH
$$
Loconto709
WWUS51 KRNK 292309
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
709 PM EDT Wed May 29 2019
VAC011-031-037-083-143-292315-
/O.EXP.KRNK.SV.W.0077.000000T0000Z-190529T2315Z/
Appomattox VA-Charlotte VA-Campbell VA-Pittsylvania VA-Halifax VA-
709 PM EDT Wed May 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTH CENTRAL APPOMATTOX...CHARLOTTE...SOUTHEASTERN CAMPBELL...EAST
CENTRAL PITTSYLVANIA AND NORTHERN HALIFAX COUNTIES WILL EXPIRE AT 715
PM EDT...
Severe weather threat continues across the warned area, but has been
replaced with a Severe Thunderstorm Warning in effect until 830 PM.
As this warning has been replaced with one most recently issued,
this warning will be allowed to expire at 715 PM.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central North Carolina...and south central, central and west
central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
Remember, a Severe Thunderstorm Warning still remains in effect for
830 PM for extreme southern Appomattox, extreme southeast Campbell,
Charlotte and northern Halifax Counties.
LAT...LON 3689 7849 3675 7861 3689 7943 3702 7908
3724 7883 3723 7868 3722 7869 3721 7869
3719 7868 3719 7864 3717 7863 3714 7859
3715 7855 3713 7851 3709 7848 3708 7845
TIME...MOT...LOC 2305Z 278DEG 25KT 3715 7887 3702 7893 3691 7908
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:52 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 29, 3:52 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 352 PM EDT Wed May 29 2019 .SYNOPSIS... The upper ridge of high pressure that has been over our region will transition to a broad trough by the weekend. This will mean a trend towards slightly cooler temperatures with better chances of daily showers and storms. A strong cold front will approach the region on Wednesday, bringing an even greater increase in showers and storms to the area. && .NEAR TERM /THROUGH THURSDAY/... As of 345 PM EDT Wednesday... SVR Thunderstorm Watch #294 in effect until 8PM for all counties and Independent Cities along and west of the Blue Ridge. Main threat is damaging wind. Through Thursday afternoon, the upper level ridge that has been parked over Florida, north into the southern Appalachians, will have its northern extent flattened but the progression of a strong shortwave trough moving eastward through the Ohio Valley. This transition will have the effect of bringing a round of showers and storms to the region late this afternoon into the evening hours, especially across western and northern parts of the region. The line of showers and storms is expected to decrease in coverage as the activity crosses east of the crest of the Blue Ridge. While coverage is expected to trend to scattered coverage, there will be the potential for some of the storms to contain very gusty winds and hail as the activity progresses through our entire region. With the weakening ridge will come a greater potential for additional showers and storms across our area, especially the far northern sections of the region throughout the night, and then across western and northern sections of the area during the day Thursday. A weakening ridge will also mean a trend toward slightly cooler temperatures. This will become more realized as we head into the weekend, but for Thursday it will mean highs perhaps a degree or two cooler as compared to those of today. Low temperatures tonight will be in the neighborhood of the low to mid 60s across the mountains with mid to upper 60s across the Piedmont. High temperatures on Thursday will average the low to mid 80s over the mountains with readings around 90 to the lower 90s over the Piedmont. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 200 PM EDT Wednesday... Persistent upper ridge anchored over the Southeast will continue to weaken and sink southward further into the Gulf/Caribbean allowing the westerlies to better penetrate farther south. Active frontal system will drift south into our region Thursday night into Friday. A second front will cross the area later in the weekend. Convergence along the front will support scattered showers and thunderstorms. The moderately strong westerly flow aloft will increase the potential for organization. For now will entertain chance pops Friday, with low confidence on timing, outflow boundaries from any MCS activity at that time dictating outcome. All of the synoptic models indicate a distinct short wave, remnants of the trough in the rockies, which is forecast to cross the Mid- Atlantic region Friday, but a lot will depend on whether the atmosphere can recharge thermodynamically from any convective remnants that may have already deflated the CAPE from Thursday. Saturday may actually turn out dry as models suggest we will be between upper disturbances and surface fronts, with a second front forecast to pass through the area Sunday. However, since the first front will not completely scour the low level moisture, will maintain at least slight chance pops Saturday to account for pop-up thundershowers which would be favored during the peak heating of the afternoon. Overall, temperatures will be lower compared to the heat from earlier in the week. Until the second frontal passage Sunday, dewpoints will remain elevated, supporting high humidity. Highs Friday and Saturday will generally feature 70s in the mountains to mid 80s piedmont, and lows 50s/60s respectively. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 200 PM EDT Wednesday... An upper low over eastern Canada is forecast to amplify early next week. The associated front will move south through the eastern CONUS Sunday with a change in airmass resulting in cooler temperatures for our area Monday and Tuesday. The passage of the front Sunday will bring an opportunity for more showers and thunderstorms, followed by dry weather Monday, and possibly Tuesday. Return flow will bring moisture back into the area by mid-week, temperatures moderating. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 145 PM EDT Wednesday... The vast majority of the area will experience VFR conditions through the conclusion of the valid TAF forecast period ending 18Z/2PM Thursday. The exception will be areas under and near showers and storms that will advance into the region in association with a shortwave trough crossing the mid-Atlantic region this afternoon and evening. Showers and storms will become more numerous across primarily the western and northern sections of the region as we progress through this time portion of the forecast. This will be the area where sub-VFR conditions will be possible, many of which, will be limited in time to period it takes for the precipitation to move across the area. While isolated pockets of late night/early morning fog will be possible, the vast majority of the region will be fog-free. Precipitation is expected to end later this evening for most of the region. The exception will be some lingering patchy showers or storms across parts of southeast West Virginia. Isolated to scattered showers and storms will return across southeast West Virginia and neighboring sections of southwest Virginia by late morning Thursday. Winds will remain southwest through the remainder of the daylight hours around 10kts across the mountains with gusts in the 15 to 20kt range over the mountains. Winds will decrease after sunset. Light southwest or variable winds are forecast across the Piedmont. Winds will increase again from the w-sw towards midday Thursday with gusts again near 20kts across the mountains. Confidence in the above aviation forecast is moderate to high. The biggest question will be whether or not fog will be more prevalent tonight than expected. Extended Aviation Discussion... The most notable feature during the period of Thursday night through Monday will be a transition in the prevailing synoptic pattern across the country. The upper ridge over the eastern U.S. will be replaced by a broader long wave trough. This transition will allow for a greater potential for day-to-day showers and storms, thus sub-VFR conditions, across the area. This would also include late night and early morning mountain an river valley fog, and fog in those areas that receive substantial rain the day prior. Confidence in the weather elements of the extended portion of the aviation discussion is moderate. && .CLIMATE... As of 1140 PM EDT Tuesday... Here are the record high and record warm lows for Wednesday and Thursday for our various climate stations. Climate Records Summary Wednesday 05/29/2019 Site MaxT Year HiMin Year KBLF 89 1923 66 1948 KDAN 100 1941 69 1996 KLYH 95 1941 69 1914 KROA 97 1941 69 1991 KRNK 87 2006 64 2018 Thursday 05/30/2019 Site MaxT Year HiMin Year KBLF 89 2011 67 2018 KDAN 99 1918 71 2018 KLYH 95 1895 70 2018 KROA 94 2011 71 2018 KRNK 90 2011 66 2018 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...PM LONG TERM...PM AVIATION...DS CLIMATE...DS
Hazardous weather outlook, May 29, 6:03 PM EDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 603 PM EDT Wed May 29 2019 NCZ001>006-018>020-302215- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin- 603 PM EDT Wed May 29 2019 This Hazardous Weather Outlook is for north central North Carolina and northwest North Carolina. .DAY ONE...Tonight. Isolated thunderstorms are expected into early evening. A couple of the storms may produce damaging winds, with hail a secondary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ012>017-022>024-032>035-302215- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst- 603 PM EDT Wed May 29 2019 ...SEVERE THUNDERSTORM WATCH 294 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ043>047-058-059-302215- Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 603 PM EDT Wed May 29 2019 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Tonight. Scattered thunderstorms are expected into early evening. A few of the storms may produce damaging winds, with hail a secondary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. VAZ007-009>011-018>020-WVZ042>044-507-508-302215- Tazewell-Smyth-Bland-Giles-Craig-Alleghany VA-Bath-Mercer-Summers- Monroe-Eastern Greenbrier-Western Greenbrier- 603 PM EDT Wed May 29 2019 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 29, 5:45 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 E CHAMBLISSBURG 37.25N 79.69W
05/29/2019 M0.88 INCH BEDFORD VA BROADCAST MEDIA
NICKEL SIZE HAIL IN GOODVIEW.
&&Special weather statement, May 29, 5:47 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
547 PM EDT Wed May 29 2019
VAZ045-058-059-292230-
Halifax-Campbell-Charlotte-
547 PM EDT Wed May 29 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CAMPBELL, WESTERN
CHARLOTTE AND NORTHERN HALIFAX COUNTIES...
Until 630 PM EDT.
At 546 PM EDT, a strong thunderstorm was located over Brookneal,
moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Brookneal...
Charlotte Court House...
Phenix...
Red House...
and Madisonville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3707 7856 3695 7903 3712 7912 3721 7884
3720 7880 3723 7878 3722 7873 3724 7872
3725 7868 3720 7869 3719 7868 3719 7864
3717 7864 3715 7861 3715 7860
TIME...MOT...LOC 2146Z 246DEG 19KT 3707 7899
LocontoLocal storm report, May 29, 5:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 W GALA 37.69N 79.89W
05/29/2019 BOTETOURT VA 911 CALL CENTER
POWER LINE DOWN IN THE 5000 BLOCK OF CRAIG
CREEK RD.
&&Local storm report, May 29, 5:51 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 NNW EAGLE ROCK 37.65N 79.81W
05/29/2019 BOTETOURT VA 911 CALL CENTER
MULTIPLE TREES DOWN IN THE EAGLE ROCK AREA.
&&Special weather statement, May 29, 5:55 PM EDT, 15 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 555 PM EDT Wed May 29 2019 VAZ033-043-044-292245- Henry-Franklin-Pittsylvania- 555 PM EDT Wed May 29 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEAST FRANKLIN, WEST CENTRAL PITTSYLVANIA AND NORTHEAST HENRY COUNTIES... Until 645 PM EDT. At 554 PM EDT, a strong thunderstorm was located near Snow Creek, moving east at 20 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Callands... Sydnorsville... Penhook... Snow Creek... and Sago. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3681 7990 3699 7985 3696 7942 3670 7948 TIME...MOT...LOC 2154Z 280DEG 18KT 3688 7974 Loconto
Local storm report, May 29, 6:07 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 NE POTTS CREEK 37.63N 80.18W
05/29/2019 ALLEGHANY VA 911 CALL CENTER
MULTIPLE TREES DOWN IN THE POTTS CREEK AREA
OF THE COUNTY. POWER LINES ALSO REPORTED
DOWN. TIME ESTIMATED BY RADAR.
&&The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:48 PM EDT | Special Weather Statement | RNK | Roanoke | 42 min |
| May 29, 2:20 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 25 min |
| May 29, 2:45 PM EDT | Special Weather Statement | RNK | Giles | 45 min |
| May 29, 2:48 PM EDT | Special Weather Statement | RNK | Bath | 42 min |
| May 29, 3:25 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Smyth, Tazewell, Wythe | 95 min |
| May 29, 3:46 PM EDT | Special Weather Statement | RNK | Halifax | 44 min |
| May 29, 3:58 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 32 min |
| May 29, 4:08 PM EDT | Special Weather Statement | RNK | Giles, Montgomery | 37 min |
| May 29, 4:11 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| May 29, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 47 min |
| May 29, 4:31 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 44 min |
| May 29, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Giles, City of Covington | 39 min |
| May 29, 4:52 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 38 min |
| May 29, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Craig, Giles, Grayson, Montgomery and 5 more | 65 min |
| May 29, 5:01 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 29 min |
| May 29, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bedford, Botetourt, Craig, Rockbridge, City of Covington | 49 min |
| May 29, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 49 min |
| May 29, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Grayson, Montgomery, Patrick and 5 more | 25 min |
| May 29, 5:47 PM EDT | Special Weather Statement | RNK | Charlotte | 43 min |
| May 29, 5:52 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Buckingham, Rockbridge, City of Buena Vista, City of Lexington | 1 min |
| May 29, 5:55 PM EDT | Special Weather Statement | RNK | Pittsylvania | 50 min |
| May 29, 5:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 50 min |
| May 29, 6:00 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Grayson, Henry, Patrick and 3 more | 60 min |
| May 29, 6:35 PM EDT | Areal Flood Advisory | RNK | Franklin, Henry, Patrick | 110 min |
| May 29, 6:55 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Henry, Pittsylvania, City of Danville and 1 more | 82 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.